Re: If Neurocardiogenic causes syncope , what causes the horrible cramps and pasting
The way I understand it so far, Neurocardiogenic syncope has something to do with a reaction in the vagal or pneumogastric nerve. They say the cause is unknown, so all we can do is give theories. I think it has something to do with a blockage or pinching of the cranial nerves. Maybe from something like chiari malformation, or cysts in the brain, malformation of bone in the skull, or even a tumor. It could be a form of epilepsy caused by an injury, or extreme pinching of the nerves in something like a fall or prolonged periods of tilting the head back (even from slouching and over extending the head backwards to keep the head up.) Some people are born with it, some people develope it late on by whatever cause. Those are all just theories though. Each person is different and the causes and even symptoms felt are different. I blame changes is sex hormones for the condition I have. Maybe something else going on in the brain or upper spine.
Maybe, since there are so many possible causes, no one can pin it to any condition. Many different things can cause it.
This condition is strange and scary. It will effect almost every organ in your body! Your stomach cramps, you can heave when it gets bad. You might faint, you might not...(I don't...but I don't see how!) things may sound different and look different. You may get really hot or feel like you are freezing to death. You may have a sudden urge to poop, because the gastric nerve has been signalled that you need to. Your heart changes rhythm for a moment and your adrenals are signalled that they need to surge to keep you alive. This can cause something that seems like a very hellish panic attack. It causes headaches, confusion, irritability...It's a bunch of mis-firing in the nervous system that affects the organs.
My next trip is to a neurologist to get the head looked at. We're looked at everything else. I know it makes me feel like I'm about to check out. It happens when I'm laying down and sitting as well. Very random.
Avoid caffeine and chocolate. No energy drinks of any kind, not even natural caffeine like 'taurine' or any of those. Do your homework before drinking something that 'looks' healthy. Also avoid ephedrine and phenylephrine. Cold medicines that have any kind of drug that excites the heart. Be careful with steroids of any type, including inhalers.
Sounds like you may also have IBS. That seems to go along with this in a lot of people who have it. Avoid spicey food, fried food, and processed foods. There are so many additives in our food now. We're eating chemicals and we don't even know what it could be doing to our bodies.
P.S....syncope and passing out/ same thing. Lack of oxygen to the brain. I believe it's your body's way of shutting it all off when it's too much. Mine, however, doesn't shut off. I experince every terrifying minute, or hour, of it. The longest I've suffered an attack was 9 hours and I was drained, useless and stupid the rest of the week.
I'm on 200mg of Nadalol a day and 50mg zoloft. It is much better than it was, but I'm not there yet.
Last edited by sheanean; 06-04-2008 at 11:13 PM.